Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 18, 2010, 3:05 PM MDT. It took effect at Mar 18, 2010, 9:00 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2010, 3:05 PM MDT (21:05 UTC)
- In effect from
- Mar 18, 2010, 9:00 PM MDT
- Expired
- Mar 19, 2010, 10:00 AM MDT
- In force
- 13 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
312 WWUS75 KSLC 182105 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 305 PM MDT THU MAR 18 2010 UTZ019-518-190515- /O.NEW.KSLC.WI.Y.0001.100319T0300Z-100319T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 305 PM MDT THU MAR 18 2010 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT FRIDAY FOR THE CANYONS OF WASHINGTON COUNTY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY FOR THE CANYONS OF WASHINGTON COUNTY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM MDT FRIDAY. * AFFECTED AREA: FOR THE CANYONS OF WASHINGTON COUNTY. * WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING: WINDS WILL INCREASE AFTER SUNSET THIS EVENING AND BEGIN TO SUBSIDE AFTER SUNRISE FRIDAY. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION ON AREA ROADWAYS. STRONG WINDS MAY RESULT IN LOCALIZED AREAS OF REDUCED VISIBILITY IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
856 WWUS75 KSLC 190501 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1101 PM MDT THU MAR 18 2010 UTZ019-518-191315- /O.CON.KSLC.WI.Y.0001.000000T0000Z-100319T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 1101 PM MDT THU MAR 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT FRIDAY FOR WASHINGTON COUNTY GAP WINDS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT FRIDAY. * AFFECTED AREA: FOR THE GAPS AND DOWNSLOPE AREAS OF WASHINGTON COUNTY. * WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING: WINDS WILL CONTINUE THROUGH THE NIGHT THEN BEGIN TO SUBSIDE AFTER SUNRISE FRIDAY. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION ON AREA ROADWAYS. STRONG WINDS MAY RESULT IN LOCALIZED AREAS OF REDUCED VISIBILITY IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
662 WWUS75 KSLC 190911 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 311 AM MDT FRI MAR 19 2010 UTZ019-518-191600- /O.CON.KSLC.WI.Y.0001.000000T0000Z-100319T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 311 AM MDT FRI MAR 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING. * AFFECTED AREA: THE CANYONS OF WASHINGTON COUNTY AND ALONG THE BEAVER DAM MOUNTAINS. * WINDS: NORTH AT 25 TO 35 MPH WITH GUSTS OVER 50 MPH. * TIMING: WINDS WILL REMAIN GUSTY THROUGH THE MID MORNING HOURS. * IMPACTS: DRIVERS OF HIGH PROFILE VEHICLES SHOULD USE CAUTION ON AREA ROADWAYS...INCLUDING INTERSTATE 15 NORTH OF ST GEORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
857 WWUS75 KSLC 191553 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 953 AM MDT FRI MAR 19 2010 UTZ019-518-191700- /O.EXP.KSLC.WI.Y.0001.000000T0000Z-100319T1600Z/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH... BRYCE CANYON 953 AM MDT FRI MAR 19 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING... THE WIND ADVISORY FOR SOUTHWEST UTAH WILL EXPIRE AT 10 AM MDT THIS MORNING. ALTHOUGH GUSTY WINDS WILL CONTINUE INTO THIS AFTERNOON GUSTS SHOULD REMAIN BELOW 40 MPH. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 18, 10:29 AM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 18, 10:29 AM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1029 AM MDT THU MAR 18 2010 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE SOUTHEAST ACROSS UTAH TODAY. COOLER AIR WILL SPREAD INTO THE REGION BEHIND THE FRONT FOR FRIDAY. DRY HIGH PRESSURE WITH A WARMING TREND IS EXPECTED FOR THE WEEKEND. && .DISCUSSION...WEAK COLD FRONT IS ADVANCING SOUTHEASTWARD ACROSS NORTHERN UTAH AND CURRENTLY BISECTS THE GREAT SALT LAKE. A NARROW BAND OF MODERATE SHOWERS IMMEDIATELY FOLLOWS THE FRONT. NEGLIGIBLE TEMPERATURE CONTRAST EXISTS ACROSS THE FRONT...BUT ITS PASSAGE IS MARKED BY A SHIFT TO GUSTY NORTHWEST WINDS. NO UPDATES TO THE GOING FORECAST AT THIS TIME. CURRENT MAX TEMPERATURES AND POPS LOOK GOOD FOR THE FIRST PERIOD...WITH VALLEYS REACHING THE MID 50S BEFORE COOLER AIR GRADUALLY MOVES IN BEHIND THE FRONT LATE THIS AFTERNOON AND THIS EVENING. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FRONT. HIGHEST PRECIPITATION AMOUNTS ARE EXPECTED IN THE UINTA MOUNTAINS AND SOUTHEAST ZONES. ALONG THE WASATCH RANGE...MOUNTAIN SNOW SHOWERS COULD BE BRIEFLY HEAVY IMMEDIATELY BEHIND THE FRONT BUT TOTALS ARE EXPECTED TO BE BELOW ADVISORY CRITERIA. WASHINGTON COUNTY GAP WINDS COULD BE STRONG TONIGHT WITH STRONG COLD ADVECTION ACCOMPANYING A MODERATE NORTH-SOUTH SEA LEVEL PRESSURE GRADIENT. WIND HEADLINES WILL LIKELY BE ISSUED WITH THE AFTERNOON PACKAGE. FAIR WEATHER IS EXPECTED FOR THE WEEKEND FOLLOWED BY A TROUGH BRUSHING BY NORTHERN UTAH ON MONDAY. CONSIDERABLE DIFFERENCES BETWEEN THE EC AND GFS REGARDING PASSAGE OF A DEEPER TROUGH ON WEDNESDAY...WITH THE EC PRODUCING WIDESPREAD PRECIPITATION ACROSS UTAH. WILL ADDRESS THESE ISSUES FURTHER THIS AFTERNOON WHEN 12Z EC DATA BECOMES AVAILABLE. && .AVIATION...A WEAK COLD FRONT WILL MOVE THROUGH THE SLC TERMINAL THIS MORNING...WITH LIGHT NORTHERLIES BECOMING STRONGER AND GUSTIER THROUGH THE DAY. CEILINGS BELOW 7000FT AGL ARE EXPECTED IN THE RAIN SHOWERS WITH THIS FRONT...AND THERE IS A 30 PERCENT CHANCE OF BRIEF MVFR CONDITIONS IN THE HEAVIER SHOWERS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...WHICH COULD PRODUCE ISOLATED CLOUD TO GROUND LIGHTNING AND GUSTY VARIABLE WINDS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ALCOTT/TRAPHAGAN AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Mar 18, 2:51 AM MDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 AM MDT THU MAR 18 2010 UTZ001>016-019>021-517-518-WYZ021-191300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 251 AM MDT THU MAR 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTH THROUGH THE AREA TODAY BRINGING SHOWERS AND A FEW THUNDERSTORMS. A FEW INCHES OF SNOW ARE POSSIBLE IN THE MOUNTAINS ABOVE 7000 FEET. GUSTY NORTHERLY WINDS WILL DEVELOP BEHIND THE COLD FRONT. WIND GUSTS MAY APPROACH 40 MPH NEAR THE CANYONS OF WASHINGTON COUNTY TONIGHT INTO TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECOND COLDER SURGE WILL ARRIVE FRIDAY WITH SNOW LIKELY...MAINLY IN THE NORTHERN MOUNTAINS. THE AREA MOST LIKELY TO SEE SIGNIFICANT ACCUMULATION IS THE UINTA MOUNTAINS AND THE NORTH SLOPE OF THE UINTA MOUNTAINS IN WYOMING. BUILDING HIGH PRESSURE IS EXPECTED TO BRING WARMING CONDITIONS ACROSS THE REGION HEADING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:13 PM MDT | Winter Weather Advisory | SLC | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.